Alert archive / Nevada / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 47, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 25, 2008, 3:45 PM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2008, 3:45 PM PDT (22:45 UTC)
- Expired
- Aug 25, 2008, 4:30 PM PDT
- In force
- 45 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 53 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3861 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 252245 SVRVEF AZC015-NVC003-252330- /O.NEW.KVEF.SV.W.0047.080825T2245Z-080825T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 345 PM MST MON AUG 25 2008 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 430 PM MST/430 PM PDT/. * AT 338 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES EAST OF CALLVILLE BAY...AND WAS MOVING SOUTHWEST AT 8 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CALLVILLE BAY AROUND 415 PM PDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3604 11436 3592 11459 3615 11476 3620 11452 TIME...MOT...LOC 2245Z 066DEG 10KT 3608 11459 $$ SC
2 follow-up statements
000 WWUS55 KVEF 252306 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 406 PM PDT MON AUG 25 2008 AZC015-NVC003-252330- /O.CON.KVEF.SV.W.0047.000000T0000Z-080825T2330Z/ MOHAVE AZ-CLARK NV- 405 PM MST MON AUG 25 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM FOR CENTRAL CLARK AND WEST CENTRAL MOHAVE COUNTIES... AT 400 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES EAST OF CALLVILLE BAY...MOVING EAST AT 5 MPH. LAT...LON 3604 11436 3592 11459 3615 11476 3620 11452 TIME...MOT...LOC 2305Z 243DEG 11KT 3609 11450 $$ SC
000 WWUS55 KVEF 252329 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 429 PM PDT MON AUG 25 2008 AZC015-NVC003-252337- /O.EXP.KVEF.SV.W.0047.000000T0000Z-080825T2330Z/ MOHAVE AZ-CLARK NV- 427 PM MST MON AUG 25 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK AND WEST CENTRAL MOHAVE COUNTIES WILL EXPIRE AT 430 PM PDT/430 PM MST/... THE THUNDERSTORM BETWEEN CALLVILLE BAY AND TEMPLE BAR HAS WEAKENED AND IS NO LONGER SEVERE. THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 430 PM. HOWEVER...SMALL HAIL AND WIND GUSTS 50 MPH ARE STILL POSSIBLE WITH THIS STORM. LAT...LON 3604 11436 3592 11459 3615 11476 3620 11452 TIME...MOT...LOC 2327Z 330DEG 36KT 3602 11440 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:30 PM PDT, 15 minutes earlier.
Area forecast discussion, Aug 25, 3:30 PM PDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 330 PM PDT MON AUG 25 2008 .SYNOPSIS...TROPICAL STORM JULIO WILL CONTINUE TO BRING MOISTURE FROM THE GULF OF CALIFORNIA UP THE COLORADO RIVER AND INTO SOUTHERN NEVADA THROUGH TUESDAY. THIS WILL RESULT IN AN INCREASE IN THUNDERSTORMS TUESDAY AFTERNOON...MAINLY FROM CLARK COUNTY SOUTHWARD. MEANWHILE THE SOUTHERN SIERRA AND CENTRAL NEVADA WILL REMAIN DRY THROUGH MID-WEEK. && .SHORT TERM...TWO DISTINCT SYSTEMS TO AFFECT THE CWA THIS AFTERNOON AND THROUGH THE SHORT TERM. THE FIRST IS A TROUGH MOVING THROUGH THE PACNW TONIGHT. THIS WILL RESULT IN DRY FLOW ACROSS THE SOUTHERN SIERRA AND THE NORTHWEST PORTION OF THE CWA TONIGHT WITH DRY FLOW CONTINUING INTO WEDNESDAY AS A FLAT RIDGE BUILDS OVER THE AREA. THE MAIN CONCERN HOWEVER IS THE INTERACTION OF THE MOISTURE CONTINUING TO MOVE INTO THE CWA AS TROPICAL STORM JULIO MOVES NORTH ALONG BAJA CALIFORNIA. FOR THIS AFTERNOON CONSIDERABLE THUNDERSTORM ACTIVITY HAS FORMED ACROSS CENTRAL MOHAVE AS WELL AS CLARK COUNTIES WITH ACTIVITY TO CONTINUE INTO THE EVENING HOURS. AT THE SAME TIME MOISTURE TO THE SOUTH AND CONTINUED DAYTIME HEATING WITH NEGATIVE LI/THETA-E/EXPECTED CAPE VALUES OF 2000J/KG ALL POINT TO TSTORM DEVELOPMENT LATE AFTERNOON AND EVENING...THUS WILL KEEP THE WATCH FOR SOUTHERN SAN BERNARDINO/SOUTHERN MOHAVE COUNTIES OUT THROUGH 9 PM PDT/MST. FOR TUESDAY...DEWPOINTS CURRENTLY IN THE MID 60S FROM YUMA AND BLYTHE WITH UPPER 50S INTO NEEDLES. AT THE SAME TIME PW VALUES APPROACHING 1.5 INCHES IN SOUTHEAST CALIFORNIA WITH MOISTURE BEING RE-ENFORCED BY TUESDAY AFTERNOON FROM JULIO. THIS WILL CONTINUE WIDESPREAD THUNDERSTORMS MAINLY SOUTH OF INTERSTATE 15 ON TUESDAY...WHILE DRY FLOW MENTIONED PREVIOUSLY SHOULD CAP ANY DEVELOPMENT TO THE NORTH. FLAT EAST/WEST RIDGE TO THEN BE OVER THE CWA ON WEDNESDAY WHICH WILL FURTHER LIMIT THUNDERSTORMS ACROSS THE CWA FOR WEDNESDAY AFTERNOON...HOWEVER ENOUGH MOISTURE TO REMAIN ACROSS THE EXTREME SOUTHERN PORTION TO CONTINUE MENTION. TEMPERATURES TO BE VARIABLE TUESDAY...ESPECIALLY SOUTH DUE TO CLOUDS/SHOWERS...BUT OVERALL LOOK FOR NEAR NORMAL READINGS BOTH TUESDAY AND WEDNESDAY ACROSS THE AREA. .LONG TERM...FOR THE PERIOD BEGINNING THURSDAY MORNING....NOT MUCH CHANGE WAS NEEDED TO THE INHERITED FCST...WITH MODELS STILL SHOWING HIGH PRESSURE OVER THE AREA TRANSITIONING EASTWARD...CENTERED OVER AND EAST OF THE FOUR CORNERS AREA BY SATURDAY AFTERNOON. THIS WILL TURN MID LEVEL FLOW MORE EAST TO SOUTHEAST...AND LET THE DOOR OPEN FOR MOISTURE ADVECTION ACROSS THE FORECAST AREA. DECIDED TO BUMP POPS SATURDAY EVENING AND ON AREAWIDE...BUT DID NOT MAKE ANY CHANGES TO THE TEMPERATURE FORECAST...WHICH HAS A PRETTY REASONABLEE DOWNWARD TREND TOWARDS THE END OF THE PERIOD. PLEASE REFER TO THE PREVIOUS DISCUSSION FOR FURTHER DETAILS...CURRENT WEATHER HAS PRIORITY. .AVIATION...FOR MCCARRAN...MOISTURE FORM TROPICAL STORM JULIO HAS RESULTED IN SCATTERED THUNDERSTORM ACTIVITY ACROSS THE AREA...WHICH WILL DICTATE WIND DIRECTION THE REMAINDER OF THE DAY AT KLAS...WITH WIND GUSTS EXCEEDING 35KTS STILL POSSIBLE. TSTM ACTIVITY IS EXPECTED TO CONTINUE UNTIL 03Z TONIGHT...UNLESS ANY OUTFLOW BOUNDARIES FROM STORMS OUTSIDE OF THE AREA HELP TRIGGER ANY NIGHTIME CONVECTION. IN ANY CASE...ACTIVITY TONIGHT WILL BE ISOLATED. MORE OF THE SAME IS EXPECTED TOMORROW...WITH A 30 PERCENT CHANCE OF TSTMS ACROSS THE LAS VEGAS VALLEY DURING THE AFTERNOON. ALL APPROACH CORRIDORS WILL SEE A DEGREE OF TSTM ACTIVITY...MAINLY ISOLATED FOR THE DAGGETT/BEATTY AND SCATTERED FOR THE MORMON MESA/PEACH SPRINGS CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCT TSTMS ARE EXPECTED TO CONTINUE THROUGH THE EARLY EVENING...ESPECIALLY ACROSS SOUTHERN CLARK AND MOHAVE COUNTIES. THE PRIMARY HAZARDS IN STORMS WILL BE HEAVY DOWNPOURS LOWERING CIGS AND VSBY TO AT LEAST MVFR LEVELS AND/OR GUSTY AND ERRATIC WINDS. OTHERWISE EXPECT SCT-BKN CLOUDS IN THESE AREAS AOA 10K FEET. ELSEWHERE...GENERALLY FEW-SCT CLOUDS AT/ABOVE 10K FEET. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...FLASH FLOOD WATCH ZONES 2...3 THROUGH 9 PM MST. CA...FLASH FLOOD WATCH ZONES 525...526...527 THROUGH 9 PM PDT. && JENSEN/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 25, 6:13 AM PDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 613 AM PDT MON AUG 25 2008 AZZ001>003-036-CAZ523>527-NVZ016-018>022-260700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-SHEEP RANGE-SPRING MOUNTAINS- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 613 AM PDT MON AUG 25 2008 /613 AM MST MON AUG 25 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT MOISTURE WILL SURGE FROM THE GULF OF CALIFORNIA UP THE COLORADO RIVER VALLEY AND INTO SURROUNDING AREAS OF CLARK COUNTY NEVADA... MOHAVE COUNTY ARIZONA AND SOUTHEAST SAN BERNARDINO COUNTY CALIFORNIA TODAY AND TONIGHT. THIS WILL LEAD TO INCREASING THUNDERSTORM COVERAGE ACROSS THE AREA...ESPECIALLY OVER THE HIGHER TERRAIN. THE MAIN HAZARDOUS WEATHER THREAT WILL BE ISOLATED HEAVY RAIN SHOWERS WHICH COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MOIST AND UNSTABLE AIR IS EXPECTED TO FUEL ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE REGION FROM CLARK COUNTY SOUTHWARD TUESDAY. ISOLATED HEAVY RAIN SHOWERS AND POSSIBLE FLASH FLOODING WILL CONTINUE TO BE THE MAIN HAZARDOUS WEATHER THREAT. THUNDERSTORM COVERAGE WILL DIMINISH FROM NORTH TO SOUTH WEDNESDAY THROUGH FRIDAY AND HOT WEATHER WILL BE THE RULE WITH TEMPERATURES SEVERAL DEGREES ABOVE NORMAL. A MOIST SOUTHERLY FLOW IS THEN FORECAST TO DEVELOP SATURDAY AND SUNDAY WHICH WILL BRING AN UPSWING OF SHOWERS AND THUNDERSTORMS TO THE REGION OVER LABOR DAY WEEKEND. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON THROUGH TUESDAY...ESPECIALLY FOR MOHAVE COUNTY ARIZONA. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. CAZ519>522-NVZ014-015-017-260700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- 613 AM PDT MON AUG 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A MOIST SOUTHERLY FLOW IS FORECAST TO DEVELOP SATURDAY AND SUNDAY WHICH WILL BRING AN UPSWING OF SHOWERS AND THUNDERSTORMS TO THE REGION OVER LABOR DAY WEEKEND. ADAIR
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 1:35 PM PDT | Flash Flood Warning | VEF | Clark | 115 min |
| Aug 25, 1:43 PM PDT | Areal Flood Advisory | VEF | Clark, Nye | 116 min |
| Aug 25, 2:33 PM PDT | Flash Flood Warning | VEF | Clark | 35 min |
| Aug 25, 2:58 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 32 min |
| Aug 25, 3:07 PM PDT | Flash Flood Warning | VEF | Clark | 113 min |
| Aug 25, 3:29 PM PDT | Flash Flood Warning | VEF | Clark | 91 min |
| Aug 25, 3:47 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 28 min |
| Aug 25, 4:12 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 33 min |
| Aug 25, 11:37 AM PDT | Flash Flood Watch | VEF | Mohave | 9 hr |
| Aug 25, 2:18 PM PDT | Areal Flood Advisory | VEF | 65 min | |
| Aug 25, 2:23 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 37 min |
| Aug 25, 2:56 PM PDT | Flash Flood Warning | VEF | Mohave | 109 min |
| Aug 25, 3:41 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 22 min |
| Aug 25, 4:14 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 46 min |
| Aug 25, 4:29 PM PDT | Areal Flood Advisory | VEF | 2 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 2008Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.